MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4040C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Dyspnea (1816); Pain (1994); Injury (2348)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant mona lsa stent graft system was implanted in a patient for the endovascular treatment of a 72 mm thoracic aortic aneurysm.A valiant captivia stent graft was also implanted distally and overlapping with the valiant mona lsa during the procedure.It was reported that some aneurysm growth was observed by the site three years later.It was reported that a type ia and type ib endoleak was noted by the site on (b)(6) 2018 with enlargement of the distal end of the commercial valiant stent graft observed to be resulting in loss of seal and the type ib endoleak.It was reported that a year later the patient presented emergently with acute onset abdominal pain.The source of the pain could not be identified.The patient was admitted and experienced some chest pain and shortness of breath.The source of these complaints could also not be identified.The event was reported by the sponsor to be possibly device related and by the investigator to not be related to device or procedure.A secondary procedure was carried out one week later to repair aneurysm expansion with the addition of a valiant stent graft distally and other non mdt stent in the sma and renal arteries.This intervention resolved the symptoms and the patient was discharged 5 days later.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received it was reported that there was no action taken to treat the type ib endoleak.The endoleak resolved without treatment 4 months after first noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
B:5 additional information received.It was reported that there was a type ia endoleak observed on ct scans, no treatment was performed and it was reported the event was unresolved at time of death.Both the site and the sponsor have assessed the endoleak as related to the device and not the procedure.It was reported that the patient died 4 years and 8 months post the index procedure, with a cause of death given as coronary artery stenosis.It was reported that on that day, the patient presented to er with substernal chest pain, shortness of breath, cough and elevated troponin levels.A heart catheter performed showed 90% stenosis lad proximal vessel lesion and 100% occlusion right coronary mid vessel lesion.The patient was started on beta blockers, aspirin and plavix.The patient was then intubated as they went into respiratory arrest and subsequently expired.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8863753
Report Number9612164-2019-03217
Device Sequence Number11311770
Product Code MIH
UDI-Device Identifier00643169346833
UDI-Public00643169346833
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2015
Device Model NumberVAMC4040C150TU
Device Catalogue NumberVAMC4040C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/06/2019
08/30/2019
06/12/2020
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/29/2019
08/30/2019
07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight60